[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] Wild BGs

Your nurse sounds very dissmissive. Is she the type who thinks that one
regimen should suit all and if control is poor it is becasue the patient is
being naughty, or thats just the way it is?

It's obvious that you needed more lantus but because the levels vary through
the day it  may be that splitting the dose would work better for you .
Although the theory is that it is a 24 hour insulin it take a couple of
hours for levels to " build up" and some people find it does not last the
full 24 hours or is more potent in the first twelve. If you are starting the
day high what are your levels doing during the night: say 2 to 3 am: is
there a possibility it could be rebound after a hypo?
People on this list have said that adjustments in lantus take three days or
so to adjust ie a dose increase may not be translated into lower BGs
straight away and similarly a decrease may taske a copuple of days for the
hypos to actually disappear. I find it easier to grasp the former concept
than the latter. Not so hot for those of us with very varying needs is it?
How often are you correcting with the novorapid ? Could overlapping boluses
and bolusing more when the previous one is still active be responsible for
your BG drop in the evening ?
Other point. If BGs are high first thing am but  increasing lantus makes you
go hypo later in the day, assuming no nocturnal hypos , could you do a test
and have a bolus of novorapid in the early hours to help combat the high
fasting BGs?. Your D nurse would probably have a fit about this. Someone on
this list used to take actrapid in the night to help combat a strong dawn
phenomenon and it helped but she was told to stop doing this because getting
up at nigh would make her tired. Did it not occur to those responsible the
hypos and hypers make you tired/ disturb sleep etc/ It's another example of
if the treatment does not fit it's your fault, or just the way things are

Lastly, I would not even clasify your diabetes as " brittle" or difficult
unless you have tried the pump and it failed ( very unlikely scenario:
almost certainly things will improve significantly). Brittle or difficult
diabetes is just a label sometimes used to make the patient and doctor feel
better  when the most basic of treatments fails, and sometimes to acuse the
patient of manipulating treatment for some gain ( hey isn't this what we all
do here anyway vbg). Most of all it abssolves anyone from trying too hard to
improve things. Your problem is that you have not up until now had the
corect treatment

> I rang my diabetic nurse, thinking it might be a good idea to split my
> which she poo poo'd without discussion, simply suggesting upping my lantus
as a
> solution.
> Now, however, after only 2 days of increasing the lantus by just 2 units
> nurse suggested 4 but my own experience suggests differently), I'm
starting the
> day with BGs in low teens, and hypo after tea.
> Can anyone who may have experienced this suggest what I might try until I
> the callback for the pump. Needless to say, I'm not feeling particularly
> with these constant swings.
> All the best
> Steve
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe, contact: